MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS
Catalog Number GS9095SD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 01/05/2024
Type of Reportable Event Death
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure, the internal carotid artery (ica) was blocked with a large clot, therefore, the physician aspirated directly from the 95cm cerebrals da guide sheath (gs9095sd / 31108261) as it was able to track to the clot location.At the complaint initiation, the number of passes is not known, but it was reported that a large clot was retrieved through the cerebase da.It was then reported that ¿after doing a run to check clearance, the vessel had perforated.The physician is not placing blame on the device.Additional information is pending.There is one photo of the device and one procedure image included in the complaint.They are pending independent physician review.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone and email address are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31108261) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Vessel perforation is a known potential complication associated with the cerebase guide catheter distal access device and is mentioned in the instructions for use (ifu) as such.There were no alleged quality issues related to the device, as the device performed as intended.As explained in the referenced literature article, the number of passes done during a mechanical thrombectomy procedure is associated with an increased risk for vessel perforation, dissection, and distal embolization for each additional pass after the first retrieval attempt.Nevertheless, the event of a vessel perforation occurred during the time the cerebase device was used.Therefore, the correlating relationship between event to used device cannot be ruled out completely.Additionally, the severity of the event is unknown.Based on this information, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report on 01-mar-2024, per the physician, the complaint device is not available for return.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the independent physician review of the image completed on (b)(6) 2024 and the additional event information received on (b)(6) 2024.The one photo of the device and one procedure image included in the complaint underwent independent physician review.The assessment is documented below.¿there is a description of the case that is clear.The use of the cerebase in this case was to perform a thrombectomy from the ica on the left side.There is a picture of a long clot being removed.The second picture shows a rupture of the artery in the region of the cavernous/supracavernous carotid region with contrast spreading in the subarachnoid space.The possible causes for this could be a carotid dissection, vessel perforation with a device or rupture upon contrast injection due to pressure increase with a distally occluded vessel.The cause cannot be assessed from the images provided.¿ physician name and date reviewed: (b)(6) md, (b)(6) 2024.[additional information]: on 05-feb-2024, additional information was received.The patient was a 56-year-old female with tandem occlusion with complete occlusion of the left internal carotid artery (ica) origin.The patient was reported as ¿otherwise fit and well.¿ per the information, the device was not snaked (advanced without wire / microcatheter).The vessel was not excessively tortuous or with acute bends.The device made one (1) pass; there was an attempt to retrieve the clot on the first pass.Recanalization was not confirmed.The cerebase was used with a 5fr sim select catheter (unspecified brand) with a glidewire®.035 guidewire (terumo).The set up was attached to a standard medela pump (medela).The information indicated that the location of the vessel perforation was at the supraclinoid internal carotid artery (ica) at the junction where it enters the dura.The vessel perforation required coil embolization.The perforated vessel resulted in catastrophic subarachnoid hemorrhage (sah).The patient passed away in the hospital with a modified rankin score (mrs) of 6.Per the additional information received on 05-feb-2024, the event of a vessel perforation resulted in a catastrophic subarachnoid hemorrhage.The surgical intervention of coil embolization was performed, however, the patient ultimately passed away.The used cerebase device cannot be ruled out as a contributing factor, therefore this event is being reported to the us fda under reporting criteria 21 cfr 803 with a classification of ¿death.¿ the file will be re-reviewed if additional information is received at a later date.This complaint was thoroughly discussed with the medical safety officer (mso) on (b)(6) 2024.Per the mso, ¿the cerebase device was used as an aspiration device for thrombus retrieval, which is not an indicated use of the device according to the instructions for use (ifu).Given the large size of the clot, it is clinically understood why the device was used in this manner; however, the safety and efficacy of the device being used in this manner has not been established.¿ the additional information received on 31-jan-2024 and 12-feb-2024 has been reviewed.The device was not used according to the ifu.The exact cause of the event cannot be determined.References: almallouhi e, al kasab s, hubbard z, et al.Outcomes of mechanical thrombectomy for patients with stroke presenting with low alberta stroke program early computed tomography score in the early and extended window.Jama netw open.2021;4(12):e2137708.Doi:10.1001/jamanetworkopen.2021.37708.Kniep, h., meyer, l., broocks, g.Et al.Predictors of functional outcome after thrombectomy for m2 occlusions: a large scale experience from clinical practice.Sci rep 13, 18740 (2023).Https://doi.Org/10.1038/s41598-023-45232-x.Section h.9: fda correction/ removal reporting no.: 3007628272-02/02/2024-001-r.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GS 90, 95 CM, STRAIGHT, DISTAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18585253
Report Number3008114965-2024-00029
Device Sequence Number8517343
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public10886704082323
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberGS9095SD
Device Lot Number31108261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer01/31/2024
03/01/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/12/2024
03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age56 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite